Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 190, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2017, 3:02 PM EDT for Wakulla County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 7, 2017, 3:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:15 PM EDT | TSTM WND DMG | 1 Sse Crawfordville, FL | REPORT OF TREE DOWN ON HINES ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WUUS52 KTAE 071902
SVRTAE
FLC129-071930-
/O.NEW.KTAE.SV.W.0190.170707T1902Z-170707T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
302 PM EDT FRI JUL 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Wakulla County in Big Bend of Florida...
* Until 330 PM EDT
* At 302 PM EDT, a severe thunderstorm was located 7 miles west of
Crawfordville, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crawfordville, Sopchoppy, Shadeville, Buckhorn, Hyde Park, Arran
and Tully.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3023 8466 3030 8453 3030 8444 3017 8422
3005 8447
TIME...MOT...LOC 1902Z 220DEG 9KT 3022 8447
HAIL...1.00IN
WIND...60MPH
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:25 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 7, 1:25 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 125 PM EDT Fri Jul 7 2017 .AVIATION [Through 18Z Saturday]... VFR conditions are forecast outside of thunderstorms. TLH will see TS in and around the terminal early in this cycle. DHN may also get some TS close to the terminal later this afternoon. Morning convection over the Gulf of Mexico could get close to ECP by around 14Z Saturday. && .PREV DISCUSSION [957 AM EDT]... .NEAR TERM [Through Today]... The area will remain on the western edge of the surface ridge today, with a lee-side trough just north of the area. The 12Z KTAE sounding showed a PW around 1.7" which is near normal and the same as yesterday. We expect the isolated convection near the coast to increase to scattered as it develops inland this afternoon. PoPs were left unchanged after 18Z, but we did tweak the earlier PoP based on radar trends. The temperature forecast looks on track as well with most areas expected to peak in the mid 90s once again. Peak heat indices will range from 98-105 degrees today. .SHORT TERM [Tonight Through Sunday]... Mid level trough across the eastern third of the US will persist through the period. A weak frontal boundary will sag into the Tri-State region this weekend adding extra moisture to the column. The result will be increased chances for showers and storms, especially in the afternoon and early evening each day as the seabreeze front activates. Due to the expected increase in cloudiness, high temperatures will be moderated somewhat into the lower 90s and lows into the mid 70s. .LONG TERM [Sunday Night Through Friday]... The aforementioned mid level trough will remain entrenched across the eastern third of the US through Monday at which time the trough lifts northeastward and is replaced by building high pressure across the four corners into the southern Plains. Typical afternoon and evening seabreeze and diurnal convection each day with chances running 30-40%. Highs each day will be in the lower to middle 90s. .MARINE... Light winds with low seas will prevail through the period outside of any showers and thunderstorms. .FIRE WEATHER... No hazardous fire weather conditions are expected for the next several days. .HYDROLOGY... Low chances for flooding is anticipated for the upcoming period with only isolated to scattered showers expected. Therefore, widespread flash flooding is not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 74 90 74 / 10 50 20 50 40 Panama City 79 87 78 87 77 / 20 50 40 40 30 Dothan 75 90 74 90 73 / 30 50 20 40 30 Albany 75 91 74 91 74 / 30 40 20 50 30 Valdosta 74 92 74 92 73 / 10 30 20 50 40 Cross City 74 92 74 90 74 / 10 20 20 40 40 Apalachicola 78 90 77 88 77 / 10 30 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Wool MARINE...Scholl FIRE WEATHER...Moore HYDROLOGY...Scholl
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 33 min |
| Jul 7, 2:30 PM EDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 30 min |
| Jul 7, 3:15 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 45 min |
| Jul 7, 3:50 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 25 min |
| Jul 7, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jul 7, 4:16 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 29 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 30 min |
| Jul 7, 5:03 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 27 min |
| Jul 7, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.